Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Grand Rapids, MI

April 29, 2014Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 29, 2014, 2:40 PM EDT for Ottawa County, Michigan. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 2:40 PM EDT (18:40 UTC)
Expired
Apr 29, 2014, 3:30 PM EDT
In force
50 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 2:47 PM EDTHAIL 0.754 Nne Port Sheldon, MIDIME-SIZE HAIL REPORTED AT US-31 AND FILLMORE ST. HAIL DURATION 2 MINUTES
Apr 29, 2:50 PM EDTHAIL 14 Nne Port Sheldon, MITRAVELER SOUTHBOUND US31 BETWEEN M45 AND STANTON REPORTS UP TO QUARTER-SIZE HAIL. TIME ESTIMATED FROM RADAR.
Apr 29, 3:00 PM EDTHAIL 0.755 N Port Sheldon, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 548 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
548 m²/s²
0-3 km storm-relative helicity
563 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS53 KGRR 291840
SVRGRR
MIC139-291930-
/O.NEW.KGRR.SV.W.0010.140429T1840Z-140429T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
240 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 330 PM EDT

* AT 238 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT
  SHELDON...AND MOVING NORTH AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  GRAND HAVEN...        OLIVE CENTER...       FERRYSBURG...
  SPRING LAKE...        NUNICA...             PORT SHELDON...
  SNUG HARBOR...        AGNEW...              WEST OLIVE...
  CRISP...              ROSABELLE BEACH...    NEW HOLLAND...
  PINE CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4312 8599 4282 8608 4284 8622 4300 8623
      4305 8625 4306 8626 4312 8627
TIME...MOT...LOC 1841Z 191DEG 32KT 4293 8617

HAIL...1.00IN
WIND...<50MPH

$$

OSTUNO
3 follow-up statements
364 
WWUS53 KGRR 291851
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EDT TUE APR 29 2014

MIC139-291930-
/O.CON.KGRR.SV.W.0010.000000T0000Z-140429T1930Z/
OTTAWA MI-
251 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN OTTAWA
COUNTY UNTIL 330 PM EDT...

AT 247 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AGNEW...AND
MOVING NORTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  GRAND HAVEN...        FERRYSBURG...         SPRING LAKE...
  NUNICA...             SNUG HARBOR...        AGNEW...
  WEST OLIVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4312 8627 4312 8600 4293 8612 4291 8620
      4302 8623 4306 8626
TIME...MOT...LOC 1851Z 191DEG 32KT 4302 8615

HAIL...1.00IN
WIND...<50MPH

$$

OSTUNO
141 
WWUS53 KGRR 291907
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
307 PM EDT TUE APR 29 2014

MIC139-291930-
/O.CON.KGRR.SV.W.0010.000000T0000Z-140429T1930Z/
OTTAWA MI-
307 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OTTAWA COUNTY UNTIL 330 PM EDT...

AT 305 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SNUG HARBOR...AND MOVING NORTH AT 35 MPH TOWARDS FRUITPORT IN 
MUSKEGON COUNTY. THIS STORM IS EXPECTED TO GRADUALLY WEAKEN IN 
INTENSITY.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  SPRING LAKE...        NUNICA...             SNUG HARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4312 8620 4312 8601 4312 8600 4298 8615
      4303 8620
TIME...MOT...LOC 1906Z 193DEG 30KT 4312 8612

HAIL...1.00IN
WIND...<50MPH

$$

TJT
768 
WWUS53 KGRR 291918
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EDT TUE APR 29 2014

MIC139-291928-
/O.CAN.KGRR.SV.W.0010.000000T0000Z-140429T1930Z/
OTTAWA MI-
318 PM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTTAWA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4312 8620 4312 8601 4312 8600 4298 8615
      4303 8620
TIME...MOT...LOC 1918Z 193DEG 30KT 4322 8609

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:49 PM EDT, 51 minutes earlier.

Area forecast discussion, Apr 29, 1:49 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
149 PM EDT TUE APR 29 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 330 AM EDT TUE APR 29 2014

A SLOW MOVING LOW PRESSURE SYSTEM MOVING INTO THE GREAT LAKES
REGION THROUGH MIDWEEK WILL BRING SHOWERS AND A CHANCE OF
THUNDERSTORMS TODAY. THE WEATHER PATTERN WILL REMAIN UNSETTLED
LATE IN THE WEEK WITH COOLER CONDITIONS AND SHOWERS DAILY.

&&

.UPDATE...
ISSUED AT 1112 AM EDT TUE APR 29 2014

SLIGHT RISK FOR SEVERE WEATHER FOR THIS AFTERNOON AND EVENING.
ATMOSPHERE DOES BECOME UNSTABLE AS HEATING AND MOISTURE ADVECTION
COMBINE WITH UPPER LEVEL COLD AIR ADVECTION. LOW LEVEL FLOW IS
SHOWN TO BE BACKED UP NORTH OF A MUSKEGON TO LANSING LINE THIS
AFTERNOON. THUS AN ELEVATED RISK FOR A TORNADO WOULD BE IN THAT
REGION. LOW WET BULB ZERO VALUES AND STEEP MID LEVEL LAPSE RATES SUPPORT
LARGER HAIL AND THE DRY AIR IN THE SOUNDINGS SUGGEST STRONGER WIND
GUSTS AS WELL. DEEP LAYER SHEAR IS ON THE LOW SIDE FOR SEVERE. LOW
LEVEL JET IS SHOWN TO NOSE INTO CLARE...ISABELLA...MECOSTA AND
OSCEOLA COUNTIES AROUND OR AFTER 21Z.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 330 AM EDT TUE APR 29 2014

NUMEROUS SHOWERS AND PERHAPS AN ISOLATED STORM WILL CONTINUE TO
DEVELOP THROUGH THE EARLY MORNING HOURS TODAY. A LULL IN THE
ACTIVITY SHOULD DEVELOP LATER THIS MORNING INTO THE EARLY
AFTERNOON WITH A DRY SLOT AND PARTIAL CLEARING EXPECTED LATER
TODAY. HOWEVER THIS IN CONJUNCTION WITH SOUTHERLY FLOW WAA WILL
HELP TO BOOST MAX TEMPS WELL INTO THE 60S THIS AFTERNOON.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO
LATE AFTERNOON INTO THE EVENING AS INSTABILITY INCREASES. THE
BEST CHANCE FOR A FEW STRONG TO SEVERE STORMS WOULD BE NEAR TO SE
OF A LINE FROM KAZO TO KLAN WHERE RELATIVELY GREATEST INSTABILITY IS
EXPECTED (ML CAPES POTENTIALLY REACHING 750-1000 J/KG).

A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL BEING THE PRIMARY
SEVERE WX THREAT AS A POOL OF MUCH COOLER AIR ALOFT GRADUALLY
ADVECTS IN. CANNOT RULE OUT ISOLATED DAMAGING WIND GUSTS EITHER
THOUGH. HOWEVER THERE ARE SEVERAL MITIGATING FACTORS TO GREATER
SEVERE WX POTENTIAL INCLUDING RELATIVELY WEAK INSTABILITY AND
SOMEWHAT LIMITED MOISTURE.

THE UNSETTLED WX PATTERN WILL CONTINUE WEDNESDAY THROUGH THURSDAY
AS THE UPPER LEVEL LOW DRIFTS SLOWLY EAST ACROSS OUR REGION.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 330 AM EDT TUE APR 29 2014

LONG TERM PERIOD CONTINUES TO LOOK LIKE A SHOWERY AND COOL TIME
FRAME. NOT ATYPICAL FOR LATE APRIL...BUT COOLER FOR SURE THAN THE
NORMAL HIGHS IN THE 60S. IT APPEARS HIGHS WILL NOT MAKE IT OUT OF
THE 50S THROUGH THIS PERIOD. ON FRIDAY SOME AREAS MAY HOLD IN THE
40S ACTUALLY.

ALOFT...THE UPPER LOW WILL STILL BE CENTERED OVER THE GREAT LAKES
THURSDAY NIGHT. AN UPPER TROUGH HOLDS FIRM THOUGH EVEN INTO THE
WEEKEND AS ANOTHER UPPER LOW DIGS SOUTH INTO OUR AREA FROM CENTRAL
CANADA.

CONTINUED THE THEME OF SHOWERS FOR MUCH OF THE PERIOD WITH UPPER
TROUGHING IN PLACE AND ANOTHER DIGGING UPPER SYSTEM OVER THE
WEEKEND. NOTHING MORE THAN CHANCE POPS AT THIS POINT FOR THE MOST
PART...BUT THERE WILL BE SHOWERS AROUND. NOT EXPECTING HEAVY RAIN AS
IT WILL BE OF A SHOWERY NATURE AND LIKELY DIURNALLY ENHANCED IN THE
AFTERNOON AND EVENINGS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 146 PM EDT TUE APR 29 2014

VIS LOOP SHOWS SW LWR MI CLEARING AS THE WARM FRONT MOVES NORTH.
STRATOCU IS DEVELOPING IN ITS WAKE. INSTABILITY WILL INCREASE AS
THE AFTERNOON WEARS ON AND TSRA WILL CONTINUE TO DEVELOP. A FEW
STORMS HAVE ALREADY DEVELOPED SW OF KMKG. THESE STORMS ARE
GENERALLY MOVING NORTH. HAIL IS POSSIBLE IN THESE STORMS. PCPN
WILL DIMINISH OVERNIGHT. LOOK FOR VFR CONDITIONS EXCEPT IN STORMS
THIS AFTERNOON.

&&

.MARINE...
ISSUED AT 1112 AM EDT TUE APR 29 2014

I DID ADD FOG TO THE FORECAST GIVEN SATELLITE IMAGES SHOWING THE
LOW CLOUDS OVER THE LAKESHORE. 50 TO 55 DEGREE DEWPOINTS MOVING
OVER THE COLDER WATER WILL KEEP THE FOG GOING THROUGH THE AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 330 AM EDT MON APR 28 2014

OVERALL THE QPF CONTINUES TO LOOK LESS AS THIS EVENT EVOLVES. WITH
THE COVERAGE EXPECTED TO BE LIMITED OVER THE NEXT FEW DAYS...SO
SHOULD THE OVERALL QPF. I AM THINKING THAT MOST LOCATIONS WILL END
UP WITH LESS THAN AN INCH TOTAL. STILL A CHALLENGING FORECAST
GIVEN THE UNCERTAINTY OF THE TIMING OF THE MID TO UPPER LEVEL
SHORTWAVES THAT PUSH IN OVER THE NEXT FEW DAYS. HOWEVER WITH THE
DRY SLOT MOVING IN...THAT SHOULD ACT TO CUT BACK ON THE RISK FOR
PERSISTENT HEAVY RAIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

UPDATE...MJS
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...DUKE
AVIATION...93
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Apr 29, 9:25 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 AM EDT TUE APR 29 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-301030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
925 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS EXISTS FROM THIS MORNING THROUGH ABOUT
MIDNIGHT. STORMS HAVE THE POTENTIAL TO REACH STRONG TO SEVERE
LEVELS THIS AFTERNOON AND EVENING FROM AROUND 200 PM THROUGH
1000 PM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO
AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO NEAR 60 MPH.  AN
ISOLATED TORNADO IS POSSIBLE.  ALL STORMS WILL BE CAPABLE OF LOCALLY
HEAVY RAINS AND CLOUD TO GROUND LIGHTNING STRIKES. PATCHY DENSE FOG
WILL BE POSSIBLE ALONG THE LAKESHORE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CHANCE FOR STORMS EXISTS ON WEDNESDAY. ANY STORMS THAT DO
DEVELOP ARE NOT EXPECTED TO BE SEVERE.

RAINFALL TOTALS FROM TUESDAY THROUGH THURSDAY MORNING WILL LIKELY
REACH THE HALF TO ONE INCH RANGE IN SOME LOCATIONS. THE HIGHEST
LIKELIHOOD OF SEEING THESE TOTALS WILL BE ACROSS CENTRAL LOWER
MICHIGAN. RIVER RISES ARE EXPECTED WITH THE NEXT COUPLE DAYS WITH
SOME
LOCATIONS EXCEEDING BANKFULL AGAIN A GOOD POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

LMZ844>849-301030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
925 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STORMS WILL BE POSSIBLE OVER LAKE MICHIGAN FROM THIS MORNING INTO
TONIGHT. SOME STORMS MAY REACH STRONG TO SEVERE LEVELS THIS
AFTERNOON AND EVENING WITH HAIL AND WIND GUSTS TO IN EXCESS 50 MPH
POSSIBLE.  PATCHY DENSE FOG IS EXPECTED OF THE NEARSHORE WATERS
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

DUKE MJS

In the hours before

Local storm report, Apr 29, 1:49 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
149 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             BANGOR                  42.31N 86.11W
04/29/2014  M0.50 INCH       VAN BUREN          MI   PUBLIC

            REPORT RELAYED BY WOOD. TIME ESTIMATED FROM
            RADAR.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Apr 29, 2:11 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
211 PM EDT TUE APR 29 2014

MIZ056-064-291915-
ALLEGAN-OTTAWA-
211 PM EDT TUE APR 29 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAUGATUCK...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HOLLAND BY 225 PM EDT...
  GRAND HAVEN BY 250 PM EDT...
  DOUGLAS BY 210 PM EDT...
  SAUGATUCK STATE PARK BY 215 PM EDT...
  HOLLAND STATE PARK BY 220 PM EDT...
  PORT SHELDON BY 235 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4312 8602 4258 8613 4258 8623 4264 8624
      4264 8623 4270 8621 4292 8622 4301 8624
      4312 8627
TIME...MOT...LOC 1811Z 185DEG 33KT 4268 8624

OSTUNO
Local storm report, Apr 29, 2:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
230 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             1 N BYRON CENTER        42.83N 85.72W
04/29/2014  M0.25 INCH       KENT               MI   TRAINED SPOTTER

            BRIEF PERIOD OF PEA-SIZE HAIL NEAR BYRON
            CENTER AVE AND 76TH ST.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Apr 29, 2:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
232 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             PAW PAW                 42.22N 85.89W
04/29/2014  M0.25 INCH       VAN BUREN          MI   PUBLIC

            PEA-SIZE HAIL FOR 30 SECONDS IN PAW PAW.
            REPORT RELAYED BY WZZM.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Apr 29, 2:36 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
236 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             2 N MACATAWA            42.80N 86.20W
04/29/2014  M0.25 INCH       OTTAWA             MI   AMATEUR RADIO

            PEA-SIZE HAIL. HAIL DURATION 2 MINUTES

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:11 PM EDTSpecial Weather StatementGRROttawa64 min
Apr 29, 2:49 PM EDTSpecial Weather StatementGRRKent56 min
Apr 29, 3:00 PM EDTSpecial Weather StatementGRROttawa60 min
Apr 29, 3:57 PM EDTSevere Thunderstorm WarningGRRMontcalm48 min
Apr 29, 4:19 PM EDTSpecial Weather StatementGRRKent56 min
Apr 29, 4:40 PM EDTSevere Thunderstorm WarningGRRKent50 min
Apr 29, 5:01 PM EDTSevere Thunderstorm WarningGRRMontcalm, Newaygo44 min
Apr 29, 5:29 PM EDTSevere Thunderstorm WarningGRRMecosta, Montcalm46 min
Apr 29, 5:50 PM EDTSevere Thunderstorm WarningGRRIsabella55 min
Apr 29, 6:35 PM EDTSevere Thunderstorm WarningGRRClare40 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.